MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Codes Difficult to Advance (2920); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that after implantation of an intraocular lens (iol) the lens was unusually stuck in a folded condition for a longer period after it started to unfold there was a stretch mark in the middle.The surgery was completed but reserving the chance of explantation and re-implant with new lens.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.The product history record could not be reviewed because facility did not provide a lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3, h.6 and h.10.The provided photo shows a video screen displaying an image of the lens in the eye.What appears to be a linear mark is observed near the center of the optic.We are unable to make a determination from the photo.The account indicated the use of a qualified cartridge and viscoelastic.The associated handpiece was not provided.It is unknown if a qualified handpiece was used.Based on our observation of the attached photo, the lens appears to have a linear mark/scratch.The product was not returned to evaluate.It is difficult to make a final determination without evaluation of the physical sample.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15103096
Report Number1119421-2022-01625
Device Sequence Number5187706
Product Code POE
UDI-Device Identifier00380652421522
UDI-Public00380652421522
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III IOL CARTRIDGE C
Patient SexFemale